A 67-year-old male presented with a generalized erythematous rash and erosion, and severe oral ulcers. He had started allopurinol and well tolerated for 1 year. The patient had a history of low-dose methotrexate treatment (5 mg/day) 6 days before the development of his complaints. On the second day after methotrexate treatment, erythematous itchy and edematous rash developed on his legs, which spread widely on his trunk and extremities with subsequent bullous formation. He suffered from aggravation of oropharyngeal ulcer. He was admitted to a local hospital and treated with systemic corticosteroids for 5 days. Skin lesions improved, but he was transferred to our hospital for persistent painful ulcer and odynophagia.
He was treated with topical steroid for skin lesion and total parenteral nutrition had been started because he had difficulty in eating. He recovered gradually and was discharged with supportive therapy but without additional systemic corticosteroid.
This research was supported by a grant from Ministry of Food and Drug Safety to operation of the regional pharmacovigilance center in 2015.